Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What is the best medication for acute gastritis problem ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions
I have acute gastritis problem, I am taking Pantocid HP kit at present but there is no relief, I heard aciloc 300 is good in dealing with the problem I am facing? Please advice.
Posted Tue, 24 Apr 2012 in Digestion and Bowels
Follow-up: What is the best medication for acute gastritis problem ? 3 minutes later
I have a habit of chewing tobacco but have reduced it considerably owing to this problem. I had gone for endoscopy 1 month back which confirmed gastritis.
Answered by Dr. Tulasi Raman.P 56 minutes later
Hi Mufaddal,

Thanks for your query.

Pantocid HP kit is definitely better than Aciloc 300.

So I advise you to stick to the Pantocid HP kit and take the tablets as advised by your doctor or as given on the pacakage.

Aciloc 300 contains "Ranitidine" an inferior generation of drug when compared to Pantocid in treating gastritis.

Pantocid HP kit contains:
1. Amoxycillin - antibiotic
2. Clarithromycin - antibiotic
3. Pantoprazole - Proton-Pump-Indicator (PPI) is a superior and the latest generation of drug to treat gastritis

This Pantocid HP kit also address the Helico-bacter Pylori infection which is the most common cause of long standing gastritis.

Along with Pantocid HP kit, I recommend the following:
1. Avoid hot and spicy foods
2. Eat at regular intervals
3. Avoid / limit intake of Coffee or Tea
4. Avoid smoking and chewing tobacco ( I am sure you know the negative effects of them). I suggest limiting alcohol intake
5. Exercise regularly to reduces your stress level (which may be one of the causes for gastritis)

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Follow-up: What is the best medication for acute gastritis problem ? 17 hours later

My chest area (left side mostly) feels very heavy and there is a poking sensation which transfers all the way to my left hand. This chest pain is very irritating at times plus I also feel breathlessness. Is this due to gastritis? I get very scared and tensed due to this! I also want to know for how long should I continue Pantocid HP kit and whether it has any side-effects? Can I take Spasmoproxyvon along with Pantocid to minimize the pain around my chest area?
Answered by Dr. Tulasi Raman.P 10 hours later
Hi Mufaddal,

Good to read from you again.

Pain in the left side of the chest (poking type) could be due to:
1. Angina
2. Gastritis

If the pain is in the left side of the chest, radiating to the left arm associated with breathlessness is an ominous sign of angina (decreased blood supply to the heart).

If this pain occurs only during exertion like climbing stairs, doing excessive physical work etc. It further confirms the diagnosis of angina.

I suggest you to consult your doctor at the earliest. Get an ECG done. As you are 38 years you should get a general health check up done which includes Lipid Profile, Blood Sugar level to determine the underlying cause for the same etc.

If the ECG and the other tests which i mentioned above turns out to be normal. It could be a simple case of chronic gastritis, which you are already be diagnosed to have.

Pantocid HP kit itself on its back contains the details of how the medication has to be taken. It will be written day one , day two etc. Just pull out the tablets at the mentioned dates and take it.

Side effects to the Pantocid HP kits are very minimal. This should not be your primary concern.

No, do not take Tab.SPASMO-PROXYVON for the chest pain. It is not the right treatment for your chest pain and it will further increase your gastritis problem.

Your chest pain along with your other symptoms suggest angina, which is a sign of an impending Heart Attack if not treated immediately.

Wish you, best of health.
Above answer was peer-reviewed by
Follow-up: What is the best medication for acute gastritis problem ? 37 hours later

The chest pain is not constant, neither does it increase during exertion. More than pain it is the heaviness in the area that irritates me.

As for ECG, I had done the same recently and the reports were normal plus Lipid profile and Sugar tests are also normal.

Answered by Dr. Tulasi Raman.P 5 hours later

Thanks for writing back to me.

As your ECG and blood tests are normal, also your symptoms are not aggravated by exertion its most likely to be simple Chronic Gastritis.

So you just need to follow the advice i had given your earlier and you will be fine.

Wish You Good Health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor